Posted by: Depressed | 2009-02-18

Can I take this?

I am on hypertension medication daily and I would like to start taking St Johns Wort - will this affect the other medication? Can I take these together?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Depressed
You can take St Johns Wort with hypertensive medication

Do not use during pregnancy and stay out of the sun as it can cause photosensitivity to UVA. Do not combine it with any anti-depressant medication. Do not use with monoamine oxidase inhibitors (MAO inhibitors), with alcohol or resperine, in chronic liver or kidney disease, with amino acid supplements including 5HTP, anti-epileptic drugs, theophylline, migraine medication, warfarin or heparin or the herb Yohimbe.
St.John's wort EXTRACT can counteract the effect of certain drugs, including hormone-based contraceptives, HIV medicines and blood thickening drugs.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.